Alert archive / Minnesota / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 26, 2005, 4:16 PM CDT for Hubbard County, Minnesota. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 27, 2005, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 183 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:30 PM CDT | FLASH FLOOD | Park Rapids, MN | STREET FLOODING IN TOWN. 1 INCH OF RAIN FELL IN LESS THAN 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFGF 262119 FFWFGF MNC057-271200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 416 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 700 AM CDT * AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF NARY TO HUBBARD...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF BEMIDJI TO 40 MILES EAST OF DETROIT LAKES. THE STORMS PRODUCING VERY HEAVY RAIN WERE MOVING TO THE EAST AT 30 MPH. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS EVENING AND PERSIST INTO THE NIGHT ADDING TO THE DEGREE OF FLOODING. * SOME LOCATIONS IN THE WARNING INCLUDE PARK RAPIDS...NEVIS...NARY AND LAPORTE. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4739 9514 4682 9513 4682 9469 4739 9468 $$ DK/WJB
2 follow-up statements
000 WGUS73 KFGF 270046 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 745 PM CDT SUN JUN 26 2005 MNC057-271200- HUBBARD MN- 745 PM CDT SUN JUN 26 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 700 AM CDT MONDAY FOR HUBBARD COUNTY... AT 740 PM CDT...RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TONIGHT WITH HEAVY RAINFALL POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER TOTALS...ARE POSSIBLE. DUE TO SATURATED GROUND FROM THE RAINFALL EARLIER TODAY...ANY ADDITIONAL PRECIPITATION SHOULD GO DIRECTLY INTO RUNOFF. THIS SHOULD RESULT IN RAPID RISES IN RIVERS AND STREAMS. THE THUNDERSTORMS SHOULD DEVELOP IN WEST CENTRAL MINNESOTA LATE THIS EVENING AND MOVE SLOWLY NORTHEASTWARD OVERNIGHT. A VERY HUMID AIRMASS WILL ALLOW HEAVY RAINFALL TO REDEVELOP ACROSS HUBBARD COUNTY. SOME LOCATIONS IN THE WARNING INCLUDE PARK RAPIDS...NEVIS... LAPORTE...LAKE GEORGE AND KABEKONA. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CARS DOWNSTREAM. LAT...LON 4739 9514 4682 9513 4682 9469 4739 9468 $$ BRAMER
000 WGUS73 KFGF 270705 FFSFGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 203 AM CDT MON JUN 27 2005 MNC057-270713- HUBBARD MN- 203 AM CDT MON JUN 27 2005 ...THE FLASH FLOOD WARNING FOR HUBBARD COUNTY IS CANCELLED... AT 203 AM CDT...RUNOFF FROM THE 1 TO 3 INCHES OF RAIN THAT FELL OVER THE COUNTY MONDAY AFTERNOON HAS ENDED AND STREET FLOODING IS NO LONGER OCCURRING. ADDITIONAL RAINFALL OVERNIGHT IS NOW EXPECTED TO REMAIN LIGHT AND WILL NOT CAUSE ADDITIONAL FLOODING CONCERNS. THUS THE WARNING IS CANCELLED. LAT...LON 4739 9514 4682 9513 4682 9469 4739 9468 $$ RIDDLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:50 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 PM CDT SUN JUN 26 2005
...SHORTENED DISCUSSION DUE TO ONGOING SEVERE CONVECTION...
.SHORT TERM (TONITE THRU WED)...THUNDERSTORMS EXPLODING IN WEST
CENTRAL MN THIS AFTERNOON JUST NORTH OF A WARM FRONT EXTENDING FROM
AN AREA OF LOW PRESSURE IN CENTRAL SD. AN INVERTED SURFACE TROUGH
EXTENDING NORTH OF THE LOW INTO NE ND WILL PROVIDE A FOCUS FOR
INCREASING STORMS OVER THE NEXT COUPLE OF HOURS. BESIDES LOCALLY
VERY HEAVY RAIN...TORNADOES WILL BE THE MAIN THREAT INITIALLY BEFORE
THE CONVECTIVE MODE CHANGES TO MORE OF A LINEAR MCS AFTER DARK.
THE FRONT WILL SAG SOUTH INTO NE SD ACROSS WEST CENTRAL MN MONDAY
AFTERNOON WITH YET ANOTHER THREAT FOR SEVERE CONVECTION. HIGH
PRESSURE NOSES IN BRIEFLY ON TUESDAY ALLOWING US TO DRY OUT A BIT
WITH SEASONAL TEMPS. ANOTHER WESTERN TROUGH MOVES INTO THE NORTHERN
PLAINS LATE TUES INTO WED WITH ADDITIONAL STORMS.
.LONG TERM (THURS THRU SUN)...MORE OF A ZONAL TYPE PATTERN SETS UP
FOR THE END OF THE WEEK BRINGING PLEASANT TEMPS AND A COUPLE OF DRY
DAYS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...TORNADO WATCH UNTIL 10 PM SOUTH OF HWY 2.
FLOOD WATCH UNTIL 6 PM MONDAY.
MN...TORNADO WATCH UNTIL 10 PM.
FLOOD WATCH UNTIL 6 PM MONDAY.
RIVER FLOOD WARNING AT OSLO.
&&
BERG/JCAHazardous weather outlook, Jun 26, 10:15 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1015 AM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-262100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 1015 AM CDT SUN JUN 26 2005 ...MODERATE RISK OF SEVERE WEATHER ACROSS THE SOUTHERN RED RIVER VALLEY THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT. THIS AREA IS ROUGHLY SOUTH OF INTERSTATE 94 IN NORTH DAKOTA AND HIGHWAY 10 IN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF EASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA FOR THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LARGE HAIL...HIGH STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. ISOLATED AREAS OF FLASH FLOODING MAY OCCUR IN AREAS WHICH HAVE RECENTLY HAD HIGH PRECIPITATION AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER MONDAY SOUTH AND EAST OF A VALLEY CITY TO FARGO TO WARROAD LINE. THE PRIMARY HAZARD WITH THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AGAIN...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANOTHER PERIOD OF THUNDERSTORMS WILL OCCUR FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND POSSIBLE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT. BRAMER
In the hours before
Local storm report, Jun 26, 12:25 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1225 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 3 SSW NOME 46.64N 97.84W
06/26/2005 0.75 INCH BARNES ND PUBLIC
&&
JDSMITHSpecial weather statement, Jun 26, 1:55 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 155 PM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ016-024-026>030- 038>039-049-052>054-270300- WEST BECKER MN-EAST BECKER MN-NORTH BELTRAMI MN- SOUTH BELTRAMI MN-CLAY MN-NORTH CLEARWATER MN- SOUTH CLEARWATER MN-GRANT MN-HUBBARD MN-KITTSON MN- LAKE OF THE WOODS MN-MAHNOMEN MN-EAST MARSHALL MN- WEST MARSHALL MN-NORMAN MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN- PENNINGTON MN-EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN- WADENA MN-WILKIN MN-BARNES ND-CASS ND-EDDY ND-GRAND FORKS ND- GRIGGS ND-NELSON ND-RANSOM ND-RICHLAND ND-SARGENT ND-STEELE ND- TRAILL ND-EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 529 IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN CENTRAL MINNESOTA THIS WATCH INCLUDES 1 COUNTY WADENA IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES BELTRAMI HUBBARD LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 11 COUNTIES BECKER CLAY CLEARWATER KITTSON MAHNOMEN MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN WEST CENTRAL MINNESOTA THIS WATCH INCLUDES 3 COUNTIES GRANT OTTER TAIL WILKIN IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 4 COUNTIES EDDY GRAND FORKS NELSON WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 8 COUNTIES BARNES CASS GRIGGS RANSOM RICHLAND SARGENT STEELE TRAILL INCLUDING THE CITIES OF BEMIDJI...DETROIT LAKES...FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...ROSEAU...THIEF RIVER FALLS...VALLEY CITY AND WAHPETON.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:33 PM CDT | Tornado Warning | FGF | Clay, Wilkin | 57 min |
| Jun 26, 1:48 PM CDT | Tornado Warning | FGF | Becker, Otter Tail | 57 min |
| Jun 26, 2:42 PM CDT | Tornado Warning | FGF | Becker, Otter Tail | 63 min |
| Jun 26, 2:56 PM CDT | Flash Flood Warning | FGF | Becker | 16 hr |
| Jun 26, 3:34 PM CDT | Tornado Warning | FGF | Hubbard, Wadena | 56 min |
Nearby
Flash Flood Warnings in Minnesota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.